Unexpected cause of Kounis syndrome: hypersensitivity reaction to omeprazole.
BMJ case reports
Kounis syndrome is a rare type of acute coronary syndrome (ACS) that occurs as a result of an allergic or anaphylactic reaction. Kounis syndrome can be induced by various medications including antibiotics, proton pump inhibitors, antihypertensive medications, corticosteroids, and antineoplastic medications. Additionally, cases of Kounis syndrome associated with lansoprazole and pantoprazole have been previously reported in the literature. In this report, we present a case of Kounis syndrome associated with omeprazole use, and discuss the need for a high index of suspicion as it is often underrecognised.
Erdem A, Çınar T, Kılıç Ş, Öztürk NB. Unexpected cause of Kounis syndrome: hypersensitivity reaction to omeprazole. BMJ Case Rep. 2023 Oct 24;16(10):e254799. doi: 10.1136/bcr-2023-254799. PMID: 37879707.